MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 30MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 30MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT
Catalog Number M003UZAS45300
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the aneurysm surgery, the subject stent was prematurely deployed about 5 inches from the distal tip of the microcatheter.The subject device was replaced, and procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d4: expiration date, gtin- updated section h3: device evaluated by mfg: updated section h4: manufacturing date: updated due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent was received deployed within the lumen of the microcatheter, which is aligned with the event description.The stent delivery wire (sdw) and the introducer sheath were both not returned.The microcatheter had been cut in two places, which is aligned with the event description.The stent was located within the first 6cm of the microcatheter, measured from the proximal end.The stent was noted to have minor deformation towards the distal (open cell) end.All 3 marker bands were present at both ends of the stent.The functional analysis was unable to perform as the stent was returned in a deployed state.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported (ar) event ¿stent deployed prematurely during use' was confirmed during visual inspection.The analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the introducer sheath was properly inserted inside the microcatheter (mc) hub prior to stent transfer.There was no gap between the distal end of the introducer sheath and the proximal end of the mc shaft.It was reported that ¿stent detached in the microcatheter.Stent ended up about 5 inches from the distal tip of the microcatheter.The stent was returned for analysis in a deployed condition inside the lumen of the returned microcatheter.The stent was no longer loaded on the stent delivery wire (sdw).The microcatheter had been cut open and the stent was partially exposed, approximately 6cm from the proximal end of the microcatheter shaft.This is contradictory to the event description which states that the stent was located approximately 5 inches from the distal tip of the microcatheter.The stent was removed, and minor deformation was noted towards the distal end of the stent.The introducer sheath was not returned for analysis, and the sdw was also not returned for analysis.Given the event description and the condition (and location) of the stent, it is possible that the introducer sheath was initially set up correctly as reported in the follow-up gfe responses.However, the sheath might have inadvertently moved proximally prior to stent advancement out of the sheath.This movement can occur if the rotating hemostatic valve (rhv) vent cap is not tightened sufficiently on the introducer sheath.If this were to occur, it is likely that, during advancement of the stent to transfer it from the sheath into the proximal end of the microcatheter lumen, the stent would partially deploy into the gap between the distal end of the introducer sheath and the proximal end of the microcatheter lumen.The user will then experience resistance while attempting to advance the stent through the microcatheter, often resulting in damage to the stent and sdw.Upon realizing this through increased resistance, the user may then attempt to withdraw the stent.During this action the distal bumper of the sdw can slip through the stent, leaving the stent deployed prematurely inside the microcatheter.This is one possible explanation to explain the analysis findings.An assignable cause of procedural factors has been assigned to the as reported event ¿stent deployed prematurely during use¿ and as analyzed event ¿stent deployed prematurely during use, stent deformed¿ as this complaint appears to be associated with a product that met the manufacturers design and manufacturing specifications, but performance was limited due to procedural factors during stent transfer/advancement.

Brand Name
NEUROFORM ATLAS 4.5MM X 30MM NO TIP- PMA
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22470958
Report Number3008881809-2025-00385
Device Sequence Number7853628
Product Code QCA
UDI-Device Identifier07613327382129
UDI-Public(01)07613327382129(17)300401(10)25551399
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003UZAS45300
Device Lot Number25551399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient SexUnknown